Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

he was on the nebulizer and....

hes been on the nebulizer machine and taking allbuterol and plumicort for like 4 weeks i took him to the doc and she said he was all better.....i stoped once before when he was better and he started coughing and he was off it for one day and hes doing the coughing again....my question is do you thing his body is starting to rely on the meds i mean it is a steriod....i just figured if he wasnt sick anymore he didnt need it but guess i was wrong he if fussy and is back to coughing again so i put him back on the meds.....i just dont want him to have to rely on the meds to stop him from coughing i mean heck its been since mid aug that he has had this but as soon as he is on the machine twice a day it stops

Answer Question
 
Anonymous

Asked by Anonymous at 11:43 PM on Sep. 19, 2009 in Babies (0-12 months)

Answers (11)
  • you need to talk to your doc about that. He may just have allergies. Try useing a cool mist machine to try to sooth him. steriods are never good for you, and you shouldn't be putting him back on them with out the doctor telling you to do so. Did he have croop or something. If he isn't having a hard time breathing....then I would just let him be for a few days and see if the cough will go away.
    GotToHaveFaith

    Answer by GotToHaveFaith at 12:04 AM on Sep. 20, 2009

  • no he didnt have croop he had early signe of bronchitis and she never told me to take him off the meds.....i just need to find him a new doctor i dont like her but thats another story.....but the meds make it so he dont cough at all....so i will give it to him over the weekend and then call her and see what she says
    Anonymous

    Answer by Anonymous at 12:09 AM on Sep. 20, 2009

  • My son has allergies that cause him to cough. I'm wondering if that could be it? He's on a daily allergy med, and he's doing fine now. You may want to check that out. I'd rather have my son on allergy meds than a steroid.
    tyrelsmom

    Answer by tyrelsmom at 12:19 AM on Sep. 20, 2009

  • so would i but my son was sick he had a red throat a nasty cough and a runny nose......but now just a cough so it might be alergys and i dont like having him on the steriod at all.....so i will give her a call on monday....i was just there on friday it would of been nice for her to tell me what to do but she always over books and its always a nut house there...so yet again i need to find a new doctor for my boys......could he be coughing from the shots he go on friday????
    Anonymous

    Answer by Anonymous at 12:33 AM on Sep. 20, 2009

  • You do not stop a medication unless a doctor tells you to.. Even if he seems to be better he still needs to be on those medications until the problem is completely gone. Each time you take him off if he isn't better it will just keep coming back full force until it's completely fought off. But then again if you are pumping him full of steroids for no reason you are doing more harm than good for his lungs.

    This is something you need to talk to his pediatrician about if it's been going on for this long now. The coughing could be nothing or it could be something serious such as asthma or the like.
    KalebsMommee

    Answer by KalebsMommee at 12:35 AM on Sep. 20, 2009

  • If he is just coughing why are you worrying and still giving him steroids? Kids cough doesn't mean anything is wrong. You could actually be causing the cough with having him on the albuterol and pulmicort without having reason.
    KalebsMommee

    Answer by KalebsMommee at 12:36 AM on Sep. 20, 2009

  • Oh and btw all the symptoms you just said can all be signs of allergies. (Red itchy throat, runny nose, coughing, etc etc)
    KalebsMommee

    Answer by KalebsMommee at 12:38 AM on Sep. 20, 2009

  • I don't think it would be from the shots. The steroids are moist....maybe his throat is dry and that is making him cough. Don't you have a doctor. When every my kids doctor doesn't have time for my kids, I just take them to mine. My doctor is the one who told my that two of my kids had allergies, never once did my kids doctor ever mention anything like that to me. One thing about doctors, you really have to stay on their ass to get them to really do something for you most of the time
    GotToHaveFaith

    Answer by GotToHaveFaith at 12:41 AM on Sep. 20, 2009

  • well im not a doc and i took him to one and that is what she gave me.....his next apt aint for 3 months so i was assuming he was done on the meds like i said he needs a new doc
    Anonymous

    Answer by Anonymous at 12:41 AM on Sep. 20, 2009

  • But you only give meds for as long as they are prescribed, you don't start and stop meds without a doctor telling you to do so even if it is what they give you. If you feel he needs to be back on them a call should be made to his doctor to confirm this and it's possible she would have wanted to schedule another check up to see whether he should go back on the steroids or try another treatment or just let time take it's course.

    KalebsMommee

    Answer by KalebsMommee at 12:47 AM on Sep. 20, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN